MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-018
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2025 an 18mm amplatzer septal occluder was selected for implant using a 9f amplatzer torqvue delivery system.During implant the occluder took on a cobra shape.The occluder was not released from the delivery cable and was removed from the patient.There were no interactions with cardiac structures.There were no angulations or kinks noted on the delivery system.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays to the procedure.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The investigation at abbott found that there were no visible anomalies noted.The state of the returned component, due to the fracture damage, functional testing was precluded.The device was sent to science & technology lab (s&t) for further analysis.The device was further investigated by cross-functional teams at abbott, and it was found that the observed wire pitting and fractures are most consistent with localized corrosion accelerated by saline exposure post-procedure, rather than a systemic raw material or manufacturing related issue.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.During final inspection amplatzer¿ asd occluder undergo multiple wire-focused evaluations.These inspections are specifically designed to detect structural anomalies such as broken wires, wire protrusions (lipping), cobra-type deformation, tilting, and braid non-uniformity, ensuring that any device exhibiting wire-related defects is identified and rejected prior to release.If they had existed prior to shipment, a broken wire would have been detected.Therefore, there is no evidence to indicate that the event involving the unit with a broken wire was caused as part of the manufacturing process.The root cause of the damaged wires could not be conclusively determined.The cause of reported deformation could not be conclusively determined.The observed deformation is compatible with overstress of wires and could result from the same event or from later handling.Based on the evidence and data provided, the findings do not support a manufacturing origin and are consistent with post-abbott handling damage; therefore, the root cause of the complaint remains inconclusive.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22329451
Report Number2135147-2025-03416
Device Sequence Number9418246
Product Code MLV
UDI-Device Identifier00811806010151
UDI-Public(01)00811806010151(17)281231(10)10141228
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-018
Device Catalogue Number9-ASD-018
Device Lot Number10141228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9F AMPLATZER TORQ DS[9-ITV09F45/80, LOT: 10416208]
Patient Age33 YR
Patient SexFemale